Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2000, 10:30 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2000, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 2, 2000, 11:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pike County, MS, Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030330 SVRNEW MSC005-113-147-030400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1100 PM CDT * AT 1025 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF MAGNOLIA...MOVING NORTHEAST AT 40 TO 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUMMIT SALEM MCCOMB MAGNOLIA A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:00 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 2, 4:00 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CST SUN APR 2 2000 ...STORMY WEATHER DEVELOPING FOR THE LOWER MISSISSIPPI VALLEY TONIGHT AND MONDAY... SPRING-LIKE WEATHER CONTINUES TO DEVELOP ACROSS THE GULF COAST REGION WITH ABUNDANT TROPICAL MOISTURE CONTINUING TO SURGE NWD OVER THE REGION. SFC DEW-POINTS ARE IN THE LOWER 70S AND P.W.S GREATER THAN 1.5 INCHES AND K-INDICES HIGHER THAN 32. SLY WINDS OF 30 KTS OR HIGHER IN THE LOW LEVELS ALONG WITH A STRONG JET WITH MAX WINDS EXCEEDING 150 KTS SUGGEST AN INCREASING THREAT OF A FEW STORMS BECOMING LOCALLY SEVERE ACROSS PORTIONS OF THE CWA TONIGHT AND MONDAY ALONG WITH LOCALLY HEAVY RAINS IN EXCESS OF 3 INCHES IN SOME LOCATIONS. CLASSIC HEAVY RAINFALL EVENT ALONG WITH A FEW SEVERE STORMS IS ON TAP FOR THE REGION. LOCALLY DEVELOPED QPF SCHEMES SUGGEST 2 TO 4 INCH RAINS DUE TO TRAINING OF ECHOES OVER SAME AREA IN DEVELOPING AREA OF STRONG DIFFLUENCE MAINLY SRN MS AND INLAND AREAS OF ECNTRL LA LATE TONIGHT AND EARLY MON SPREADING OVER MORE OF THE CWA DURING THE DAY MON. ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE SRN MS AND ECNTRL LA DURING THE NEXT 24 HOURS. WATER VAPOR IMAGERY EARLY THIS AFTERNOON WAS INDICATING A S/W TROF MOVING ENE TOWARDS THE LOWER MS VALLEY. SCT TSTMS ALREADY DEVELOPING IN SERN TX SPREADING ENE IN THE INCREASINGLY UNSTABLE AIRMASS WITH AFTN MAX TEMPS INTO THE LOW TO MID 80S. TORNADO WATCH 145 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME SWRN MS. MODEL SOUNDINGS SUGGEST VERTICAL WIND PROFILES MAY BE FAVORABLE FOR A FEW SEVERE TSTMS LATE TONIGHT AND MON AHEAD OF A PREFRONTAL TROUGH MOVING SEWD ACROSS THE REGION ON MONDAY AHEAD OF THE STRONG COLD FRONT. THE STRONG S/W TROF DIVING SEWD THROUGH THE PLAINS THIS AFTERNOON WILL BEGIN TO ACCELERATE THE H5 TROF OVER NRN MEX EWD TNGT AND MONDAY ALONG WITH THE FASTER MOVEMENT OF THE AVN MODEL. THUS..PRECIP SHOULD END FROM THE NW MON NIGHT FASTER THAN MOS INDICATES. SIGNIFICANTLY COOLER WEATHER WILL BE THE RULE FOR TUE AND WED BUT WITH WLY FLOW DEVELOPING ALOFT ON THU AND FRI WOULD EXPECT WARMER WEATHER AGAIN BUT STILL DRY. MCB 73/80/59/66 4851 BTR 71/77/51/62 6951 MSY 72/81/55/63 4951 BIX 73/80/59/66 4851 .NEW...NONE. .LA...NONE. .MS...NONE. 05
In the hours before
Local storm report, Apr 2, 10:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 PM CST SUN APR 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM BATCHELOR LA WIND DAMAGE
04/02/00 POINTECOUPEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREE LIMBS
BLOWN DOWN.
0745 PM MORGANZA LA WIND DAMAGE
04/02/00 POINTECOUPEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES BLOWN
DOWN BETWEEN MORGANZA
AND LIVONIA.
0755 PM WAKEFIELD LA WIND DAMAGE
04/02/00 WESTFELICIANA REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
SEVERAL
TREES BLOWN DOWN AT
VARIOUS LOCATIONS
AROUND PARISH.
0810 PM NORWOOD LA WIND DAMAGE
04/02/00 EASTFELICIANA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES BLOWN
DOWN AT VARIOUS
LOCATIONS THROUGHOUT
PARISH.
0850 PM LIBERTY MS 1 INCH HAIL
04/02/00 AMITE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
HAIL UP TO
THE SIZE OF QUARTERS
REPORTED AT VARIOUS
LOCATIONS ACROSS THE
COUNTY.
0850 PM 2 E MC COMB MS 1 INCH HAIL
04/02/00 PIKE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
HAIL UP TO
THE SIZE OF QUARTERS
ALONG HIGHWAY 98.
0853 PM GILLISBURG MS WIND DAMAGE
04/02/00 AMITE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
A TREE WAS
BLOWN DOWN.
0911 PM MC COMB MS WIND DAMAGE
04/02/00 PIKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES KNOCKED
DOWN ALONG INTERSTATE
55 FROM MCCOMB TO
CHATAWA. TREES FELL ON
TWO CARS.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 51 min |
| Apr 2, 9:05 PM CDT | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 20 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | Amite | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Pike | 60 min |
| Apr 3, 9:07 AM CDT | Tornado Warning | LIX | Walthall | 53 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Pearl River | 48 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 60 min |
| Apr 3, 11:13 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Apr 3, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 38 min |
| Apr 3, 12:07 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 12:15 PM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Apr 3, 12:27 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 1:14 PM CDT | Tornado Warning | LIX | Harrison | 46 min |
| Apr 3, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.